Hearing Things?Mon, Aug 2nd 2010
I have been having terrible insomnia for the past few weeks. I can't sleep at night and often go days without sleeping. No medications seem to be working for me. I am starting to hear things, yet, in the past I have not tested positive for Schizophrenia. I have also been having mild hallucinations, which I'm afraid will only get worse. I feel like I am starting to lose a grip on reality. The only times I can sleep I wake up plastered with sweat and panic is racing through my mind until I can get a grasp of things and tell myself it was all a dream. The other day I was pacing for over an hour. I'm shaky and nervous all the time, jumping at shadows and even the slightest sounds. I don't know what to do, there is a therapist appointment set up for me only two days from now, but I don't know if I can wait that long. I feel as if I could snap at any minute. I'm desperate for help, can you please give any advice? Thank you.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.